It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-11-2005, 10:35 AM   #1
Inactive
(female)
 
Join Date: May 2005
Posts: 430
NatashaW HB User
Diltiazem...cause low blood pressure?

I have been taking diltiazem for about 1 month now and I was reading that it can cause low blood pressure, which concerns me because I have low blood pressure normally. However, my doc never mentioned that it could be a problem. Also, is it wise to request another EKG since being on diltiazem??


Also, I take calcium supplements...is it OK to take these with diltiazem??

Last edited by NatashaW; 11-11-2005 at 10:38 AM.

 
Old 11-12-2005, 12:07 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Diltiazem...cause low blood pressure?

Natasha,
Of course diltiazen can lower blood pressure; for some people that's it's ONLY function.
If it goes too low tell your doctor as soon as you can, especially if you feel fatigued and/or dizzy.
Probably for someone with low blood pressure the drug is an awful choice.


What condition are you taking the diltiazen for? I searched back on your past posts so I know a bit about your history.

Last edited by Lenin; 11-12-2005 at 12:15 PM.

 
Sponsors Lightbulb
   
Old 11-13-2005, 11:35 AM   #3
Inactive
(female)
 
Join Date: May 2005
Posts: 430
NatashaW HB User
Re: Diltiazem...cause low blood pressure?

Quote:
Originally Posted by Lenin
Natasha,
Of course diltiazen can lower blood pressure; for some people that's it's ONLY function.
If it goes too low tell your doctor as soon as you can, especially if you feel fatigued and/or dizzy.
Probably for someone with low blood pressure the drug is an awful choice.


What condition are you taking the diltiazen for? I searched back on your past posts so I know a bit about your history.

I have always had low blood pressure WITHIN the normal range. Meaning, no one has never said that my blood pressure was "too Low". I am also a smaller person (5'1'' and about 113) and my blood pressure has always been low as far back as I can remember. My doctor also knows the full history of my blood pressure, so I assume he would not have prescribed the drug if he thought it would cause a problem with lowering my blood pressure.
I take diltiazem for chest pain. I have MVP and having pains sometimes, also fluttering feeling in my chest. I am taking 60 mg which I take is a low dose?? I can NOT take beta blockers because of my history of asthma. I haven't had any more dizziness than usual since starting it....(I do have CFS and have dizziness and fatigue from that).....should I just stop in and see my doc and have my blood pressure taken??

 
Old 11-15-2005, 07:36 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Diltiazem...cause low blood pressure?

Sure,
Tell your doctor you think your BP is running too low.

What is the CAUSE of the "chest pain" that you are taking the diltiazem for? What was the diagnosis?

 
Old 11-15-2005, 09:20 AM   #5
Inactive
(female)
 
Join Date: May 2005
Posts: 430
NatashaW HB User
Re: Diltiazem...cause low blood pressure?

Quote:
Originally Posted by Lenin
Sure,
Tell your doctor you think your BP is running too low.

What is the CAUSE of the "chest pain" that you are taking the diltiazem for? What was the diagnosis?
Mitral Valve Prolapse, with some PVC's. THe chest pain comes and goes, and it mild/moderate. Doesn't last long. The real problem is I always felt my heart fluttering. The med seems to help with that. I went back down to 30 mg because I didn't see much difference in my symtoms between 60 and 30 mg.

 
Old 11-15-2005, 09:37 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Diltiazem...cause low blood pressure?

Gotcha,

Yes,
Diltiazem, and beta-blockers are decent choices for any annoying symptoms of MVP. Most people don't need anything but if you are "fluttering" the diltiazem is a good idea.
I'd also take the minimum dosage that is effective.
How low does your BP go, and do you get any dizziness when it gets to the lowest levels...especially when standing up?

Probably measuring your own BP when home at rest is a good idea.

I don't think another ECG is necessary, the diltiazem isn't curative, only palliative.

 
Old 11-16-2005, 08:51 AM   #7
Inactive
(female)
 
Join Date: May 2005
Posts: 430
NatashaW HB User
Re: Diltiazem...cause low blood pressure?

Thanks for the info Lenin

I can tell by your comprehensive answers that you really want to help people!!

The MVP symtoms scare me sometimes. I will have no symptoms for days and then quite a bit of pain. Then it will just naturally go away.

The ditiazem doesn't seem to be helping much...so I wonder if it is even worth taking it.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Switched from Diltiazem 240mg SR to 10mg of Norvasc, BP is 130/78 cartner High & Low Blood Pressure 19 01-01-2008 07:17 PM
Can Diltiazem be taken with HCT 25mg + Amiloride 2.5mg? cartner High & Low Blood Pressure 5 11-24-2007 03:29 AM
Can 30mg more of Diltiazem SR cause side effects? cartner High & Low Blood Pressure 7 08-17-2007 10:34 AM
Don't eat after Diltiazem, personal experience cartner High & Low Blood Pressure 3 12-27-2006 04:41 AM
Diltiazem & Magnesium??? Gail L High & Low Blood Pressure 9 12-21-2006 12:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (77), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:36 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!